U.S. doctors online nowAsk doctors free
Ogden, UT
A 52-year-old female asked about a 84-year-old female:

84 yr female. norvasc (amlodipine) 5 mg 1xday. normally 127/72 average. having readings 150/74, 141/72 at rest. what can cause? no history heart or kidney diseas

2 doctor answers4 doctors weighed in
Dr. Andrew Hoffman
General Surgery 35 years experience
These are not high: BP will rise with age. Age causes stiffer arteries and the heart must force blood through them anyway. Your higher number goes up. The lower second number reflects how your heart muscle rests between beats. It is steady in the readings you report. No further treatment needed. If your BP gets "too tightly controlled" it can actually cause a drop in flow to the brain with dizziness or even stroke.
Dr. Jack Rubin
Nephrology and Dialysis 48 years experience
HBP on Norvasc (amlodipine): You may need more BP medicine. It may have been years since you started your Norvasc (amlodipine) and you may now need more BP meds to control your bp. Ask your physician, who knows you best, your question. Good luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jan 14, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.